A heroin overdose brings out the best and worst in us.
The best part: determining the reason for the unconscious, not breathing patient, bagging, supplemental 02, administering Narcan either IM or IV, watching the patient return, first the color, then the respirations and finally the eyes opening, finishing with the usual, what happened? There is little in EMS more satisfying than seeing the results of your work so dramatically displayed.
The worst part: Having the patient turn from Sleeping Beauty into the Incredible Vomiting Hulk, ripping the IV line out of their arm, becoming combative, returning to their prior selves. For a while there I considered playing with the Narcan, giving just enough to get the patient breathing then waiting until we arrived at the ER to wake them up. There is NOTHING in EMS worse that a practitioner who thinks he is above God or nature, and considers doing something so stupid.